MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY, INC. VALOR NAIL; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY, INC. VALOR NAIL; SCREW, FIXATION, BONE
Model Number 415101120L
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device disposition.
 
Event or Problem Description
It was reported that the patient underwent a surgery to remove the nail.Allegedly, the compression screw in the nail was defective which made it impossible to screw the extractor onto the nail to extract the nail correctly.The surgeon made two additional incisions at the tibia that were not planned to remove the nail.This resulted in the surgery lasting for 3 hours instead of 45 minutes.It also resulted in 3 months of convalescence instead of 2 weeks.

Brand Name
VALOR NAIL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key12763301
Report Number0001043534-2021-00215
Device Sequence Number14601341
Product Code HWC
UDI-Device Identifier00840420125583
UDI-Public00840420125583
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/27/2025
Device Model Number415101120L
Device Catalogue Number415101120L
Device Lot Number1617100
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale